Skip to Main content Skip to Navigation
Journal articles

Irregular edge coloring of 2-regular graphs

Abstract : Let G be a simple graph and let us color its edges so that the multisets of colors around each vertex are distinct. The smallest number of colors for which such a coloring exists is called the irregular coloring number of G and is denoted by c(G). We determine the exact value of the irregular coloring number for almost all 2-regular graphs. The results obtained provide new examples demonstrating that a conjecture by Burris is false. As another consequence, we also determine the value of a graph invariant called the point distinguishing index (where sets, instead of multisets, are required to be distinct) for the same family of graphs.
Document type :
Journal articles
Complete list of metadata

Cited literature [14 references]  Display  Hide  Download

https://hal.inria.fr/hal-00990495
Contributor : Service Ist Inria Sophia Antipolis-Méditerranée / I3s <>
Submitted on : Tuesday, May 13, 2014 - 3:39:30 PM
Last modification on : Thursday, October 4, 2018 - 10:12:02 PM
Long-term archiving on: : Monday, April 10, 2017 - 10:21:55 PM

File

1332-5879-1-PB.pdf
Files produced by the author(s)

Identifiers

  • HAL Id : hal-00990495, version 1

Collections

Citation

Sylwia Cichacz, Jakub Przybylo. Irregular edge coloring of 2-regular graphs. Discrete Mathematics and Theoretical Computer Science, DMTCS, 2011, Vol. 13 no. 1 (1), pp.1--11. ⟨hal-00990495⟩

Share

Metrics

Record views

135

Files downloads

926